Alert archive / West Virginia / Wind Chill Advisories in 2016

Wind Chill Advisory 5, NWS Charleston, WV

December 14, 20164 counties in West Virginia; Perry County, Ohio

NWS Charleston, WV issued this wind chill advisory at Dec 14, 2016, 3:28 PM EST for 4 counties in West Virginia; Perry County, Ohio. It took effect at Dec 15, 2016, 2:00 AM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2016, 3:28 PM EST (20:28 UTC)
In effect from
Dec 15, 2016, 2:00 AM EST
Expired
Dec 16, 2016, 5:56 AM EST
In force
28 hr
Issued by
NWS Charleston, WV

Counties Perry County, OH, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 103 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS41 KRLX 142028
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EST WED DEC 14 2016

...ARCTIC AIR BLOWING IN TONIGHT WILL CREATE LOW WIND CHILLS EARLY
THURSDAY MORNING THROUGH THURSDAY NIGHT...

WVZ520-522>526-150430-
/O.NEW.KRLX.WC.Y.0005.161215T0700Z-161216T1100Z/
SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS-
SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH-
INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON...
ELKINS...HARMAN
328 PM EST WED DEC 14 2016

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 6 AM
EST FRIDAY.

* LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA.

* HAZARD TYPES...WIND CHILL.

* WIND CHILL...AS LOW AS 20 BELOW ZERO DUE TO TEMPERATURES 5
  BELOW TO 15 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH
  GUSTS UP TO 40 MPH. LOWEST TEMPERATURES...STRONGEST WINDS AND
  LOWEST WIND CHILLS ACROSS THE HIGHEST TERRAIN.

* WIND CHILL READINGS...AS LOW AS 20 BELOW ZERO.

* TIMING...EARLY THURSDAY MORNING THROUGH THURSDAY NIGHT. WINDS
  DIMINISH THURSDAY NIGHT. FRIDAY MORNING WILL DAWN VERY COLD BUT
  CALM.

* IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS
  OVER AN EXTENDED PERIOD OF TIME.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...5 BELOW TO 15 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND LIMIT YOUR TIME OUTSIDE.

&&

$$

OHZ066-150430-
/O.NEW.KRLX.WC.Y.0005.161215T0700Z-161215T1700Z/
PERRY-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...SOMERSET
328 PM EST WED DEC 14 2016

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO NOON EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO NOON EST
THURSDAY.

* LOCATIONS...PERRY COUNTY...OHIO

* HAZARD TYPES...WIND CHILL

* WIND CHILL...AS LOW AS 12 BELOW ZERO DUE TO TEMPERATURES 5 TO
  15 ABOVE...AND WINDS WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* WIND CHILL READINGS...AS LOW AS 12 BELOW ZERO.

* TIMING...THURSDAY MORNING STARTING WELL BEFORE DAWN

* IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS
  OVER AN EXTENDED PERIOD OF TIME.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...5 TO 15 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND LIMIT YOUR TIME OUTSIDE.

&&

$$

TRM
6 follow-up statements
174 
WWUS41 KRLX 150333
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1033 PM EST WED DEC 14 2016

...ARCTIC AIR BLOWING IN TONIGHT WILL CREATE LOW WIND CHILLS
EARLY THURSDAY MORNING THROUGH THURSDAY NIGHT...

WVZ520-522>526-151145-
/O.CON.KRLX.WC.Y.0005.161215T0700Z-161216T1100Z/
SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS-
SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH-
INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON...
ELKINS...HARMAN
1033 PM EST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
6 AM EST FRIDAY...

* LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA.

* WIND CHILL...10 TO 20 BELOW ZERO DUE TO TEMPERATURES 5 BELOW TO
  10 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP
  TO 40 MPH. AS LOW AS 25 BELOW ACROSS THE HIGHEST
  ELEVATIONS...GENERALLY ABOVE 3500 FEET. 

* TIMING...EARLY THURSDAY MORNING THROUGH THURSDAY NIGHT. WINDS
  DIMINISH THURSDAY NIGHT. 

* IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS
  OVER AN EXTENDED PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND LIMIT YOUR TIME OUTSIDE.

&&

$$

OHZ066-151145-
/O.CON.KRLX.WC.Y.0005.161215T0700Z-161215T1700Z/
PERRY-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...SOMERSET
1033 PM EST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON EST
THURSDAY...

* LOCATIONS...PERRY COUNTY...OHIO

* WIND CHILL...AS LOW AS 12 BELOW ZERO DUE TO TEMPERATURES 5 TO
  10 ABOVE...AND WINDS WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...THURSDAY MORNING STARTING WELL BEFORE DAWN

* IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS
  OVER AN EXTENDED PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND LIMIT YOUR TIME OUTSIDE.

&&

$$
203 
WWUS41 KRLX 151047
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
547 AM EST THU DEC 15 2016

WVZ520-522>526-151900-
/O.CON.KRLX.WC.Y.0005.000000T0000Z-161216T1100Z/
SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS-
SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH-
INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON...
ELKINS...HARMAN
547 AM EST THU DEC 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

* LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA.

* WIND CHILL... -20 F EXCEPT -25 F AT THE HIGHEST ELEVATIONS.

* TIMING...THROUGH 6 AM FRIDAY.

* IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS 
  OVER AN EXTENDED PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND LIMIT YOUR TIME OUTSIDE.

&&

$$

OHZ066-151700-
/O.CON.KRLX.WC.Y.0005.000000T0000Z-161215T1700Z/
PERRY-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...SOMERSET
547 AM EST THU DEC 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* LOCATIONS...PERRY COUNTY...OHIO

* WIND CHILL...-15 F

* TIMING...THROUGH NOON TODAY.

* IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS 
  OVER AN EXTENDED PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND LIMIT YOUR TIME OUTSIDE.

&&

$$
068 
WWUS41 KRLX 151709
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1209 PM EST THU DEC 15 2016

OHZ066-151815-
/O.EXP.KRLX.WC.Y.0005.000000T0000Z-161215T1700Z/
PERRY-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...SOMERSET
1209 PM EST THU DEC 15 2016

...WIND CHILL ADVISORY HAS EXPIRED...

WHILE IT IS STILL VERY COLD, TEMPERATURES HAVE COME UP
ENOUGH...AND WINDS HAVE DIMINISHED ENOUGH, SO THAT WIND CHILLS
HAVE CLIMBED TOWARD ZERO, AND WILL REMAIN IN THE ZERO TO MINUS
FIVE DEGREE RANGE THIS AFTERNOON. IT WILL REMAIN VERY COLD
TONIGHT...BUT IT WILL BE CALM. THE WIND CHILL ADVISORY IS
OVER...BUT STILL AVOID EXTENDED PERIODS OF TIME WITH SKIN EXPOSED
OUTDOORS THROUGH TONIGHT.

$$

WVZ520-522>526-160115-
/O.CON.KRLX.WC.Y.0005.000000T0000Z-161216T1100Z/
SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS-
SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH-
INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON...
ELKINS...HARMAN
1209 PM EST THU DEC 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

* LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA.

* WIND CHILL...10 BELOW TO 25 BELOW ZERO...LOWEST AT THE HIGHEST
  ELEVATIONS.

* TIMING...THROUGH 6 AM FRIDAY.

* IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS 
  OVER AN EXTENDED PERIOD OF TIME.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...ZERO TO 15 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND LIMIT YOUR TIME OUTSIDE.

&&

$$

TRM
999 
WWUS41 KRLX 160230
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
930 PM EST THU DEC 15 2016

WVZ520-522>526-161030-
/O.CON.KRLX.WC.Y.0005.000000T0000Z-161216T1100Z/
SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS-
SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH-
INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON...
ELKINS...HARMAN
930 PM EST THU DEC 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

* LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA.

* WIND CHILL...AS LOW AS 17 BELOW DUE TO TEMPERATURES ZERO TO 6 
  ABOVE ZERO...AND WINDS WEST 10 TO 15 MPH WITH GUSTS UP TO 30 
  MPH.

* TIMING...THROUGH 6 AM FRIDAY.

* IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS 
  OVER AN EXTENDED PERIOD OF TIME.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...ZERO TO 6 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND LIMIT YOUR TIME OUTSIDE.

&&

$$
249 
WWUS41 KRLX 160854
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
354 AM EST FRI DEC 16 2016


WVZ520-522>526-161700-
/O.NEW.KRLX.ZR.Y.0005.161217T0600Z-161217T1400Z/
/O.CON.KRLX.WC.Y.0005.000000T0000Z-161216T1100Z/
SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS-
SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH-
INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON...
ELKINS...HARMAN
354 AM EST FRI DEC 16 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...FREEZING RAIN ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST
SATURDAY.

* ICE ACCUMULATIONS...GENERALLY NO MORE THAN A TENTH OF AN INCH.

* LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA.

* WIND CHILL...EARLY THIS MORNING...AS LOW AS 11 BELOW DUE TO
  TEMPERATURES ZERO TO 5 ABOVE ZERO...AND WINDS WEST 5 MPH OR
  LESS.

* TIMING...WIND CHILL ADVISORY TIL 6 AM THIS MORNING. FREEZING
  RAIN ADVISORY 1 AM TONIGHT TO 9 AM SATURDAY MORNING.

* IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS
  OVER AN EXTENDED PERIOD OF TIME. FREEZING RAIN WILL RESULT IN
  ICY SURFACES.

* WINDS...SOUTH WINDS INCREASING TO 10 TO 20 MPH WITH GUSTS UP TO
  30 MPH FROM LATER THIS AFTERNOON ONWARD.

* TEMPERATURES...NEAR ZERO EARLY THIS MORNING, RISING THRU THE DAY
  TO AROUND 20 LATER THIS AFTERNOON, TO AROUND 30 DEGREES BY
  SATURDAY MORNING.

* HAZARD TYPES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND LIMIT YOUR TIME OUTSIDE.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

OHZ066-067-075-076-083>085-WVZ009>011-019-020-030>032-039-040-
161700-
/O.NEW.KRLX.ZR.Y.0005.161217T0300Z-161217T1000Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...
PENNSBORO...WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON
354 AM EST FRI DEC 16 2016

...FREEZING RAIN ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
5 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
5 AM EST SATURDAY.

* LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST
  VIRGINIA LOW LANDS.

* HAZARD TYPES...MAINLY FREEZING RAIN.

* ICE ACCUMULATIONS...A TRACE TO LESS THAN A TENTH OF AN INCH.

* TIMING...10 PM TO 5 AM TONIGHT.

* IMPACTS...FREEZING RAIN WILL RESULT IN ICY SURFACES.

* WINDS...SOUTH 5 TO 10 MPH.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
638 
WWUS41 KRLX 161056
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
556 AM EST FRI DEC 16 2016


WVZ520-522>526-161900-
/O.CAN.KRLX.WC.Y.0005.000000T0000Z-161216T1100Z/
/O.CON.KRLX.ZR.Y.0005.161217T0600Z-161217T1400Z/
SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS-
SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH-
INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON...
ELKINS...HARMAN
556 AM EST FRI DEC 16 2016

...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
SATURDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
CHILL ADVISORY.

* ICE ACCUMULATIONS...GENERALLY NO MORE THAN A TENTH OF AN INCH.

* LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA.

* TIMING...WIND CHILL ADVISORY TIL 6 AM THIS MORNING. FREEZING 
  RAIN ADVISORY 1 AM TONIGHT TO 9 AM SATURDAY MORNING.

* IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS 
  OVER AN EXTENDED PERIOD OF TIME. FREEZING RAIN WILL RESULT IN 
  ICY SURFACES.

* WINDS...SOUTH WINDS INCREASING TO 10 TO 20 MPH WITH GUSTS UP 
  TO 30 MPH FROM LATER THIS AFTERNOON ONWARD.

* TEMPERATURES...NEAR ZERO EARLY THIS MORNING... RISING THRU THE 
  DAY TO AROUND 20 LATER THIS AFTERNOON... TO AROUND 30 DEGREES 
  BY SATURDAY MORNING.

* HAZARD TYPES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND LIMIT YOUR TIME OUTSIDE.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

OHZ066-067-075-076-083>085-WVZ009>011-019-020-030>032-039-040-
161900-
/O.CON.KRLX.ZR.Y.0005.161217T0300Z-161217T1000Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...
PENNSBORO...WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON
556 AM EST FRI DEC 16 2016

...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 5 AM EST SATURDAY...

* LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST 
  VIRGINIA LOW LANDS.

* HAZARD TYPES...MAINLY FREEZING RAIN.

* ICE ACCUMULATIONS...A TRACE TO LESS THAN A TENTH OF AN INCH.

* TIMING...10 PM TO 5 AM TONIGHT.

* IMPACTS...FREEZING RAIN WILL RESULT IN ICY SURFACES.

* WINDS...SOUTH 5 TO 10 MPH.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Dec 14, 12:09 PM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Dec 14, 12:09 PM EST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1209 PM EST Wed Dec 14 2016

.SYNOPSIS...
Cold front crosses tonight, followed by very cold weather Thursday
and Friday. Storm system this weekend starts as wintry mix, then
becomes all rain. Colder again to start next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1200 PM Wednesday...

Delayed onset of mountain snow showers with arrival of cold front
this evening by a couple of hours. Otherwise forecast on track.

As of 600 AM Wednesday...

Forecast on track...no changes necessary though will mention did
have a brief spout of fzra at Beckley as front passed through.

As of 140 AM Wednesday...

Only a few lingering snow showers out there as high pressure
builds. A cold front crosses the area tonight bringing a marked
drop in temperatures with lows falling into the single digits in
our Ohio counties.

Upslope forcing will likely kick off some snow showers in the
mountains and these may extend as far west as Charleston, but
accumulating snow should be light as not much moisture accompanies
the dry air associated with the cold front.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
As of 300 AM Wednesday...

Main story for the short term period continues to be the frigid
cold. 850MB temps bottom out Thursday afternoon...a degree or two
either side of -20C. This should lead to afternoon highs in the
teens for most with single digits at higher elevations. Winds
across the lowland should be real strong, but gusty winds across
the ridges of the northern mountainous counties will lead to wind
chill values of -10F to -20F. This will likely require wind chill
advisories for the high terrain zones in Pocahontas and Randolph
counties. Will continue mention in HWO.

Precip wise, have some lingering isolated to scattered snow
showers across the mountains early Thursday as the coldest air
filters in and squeezes out some flakes. Not a whole lot of
moisture with this, but enough to go with some light accumulations
along the ridges through the morning. Clouds will be on the
increase Friday as moisture begins to return. Do have some low end
POPs returning to mainly SE Ohio late Friday afternoon.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 315 AM Wednesday...

Fairly complex scenario setting up Friday night into Saturday. As
a surface low sweeps from the Central Rockies into the lower Ohio
River Valley, we will see strong warm air advection kick in Friday
night. Precip will also be on the increase during this time frame.
Initially, temperatures aloft will warm faster than at the
surface leading to wintry precipitation to start with. Exact
precip type will depend on how quickly it warms up aloft, and then
how long it takes the surface temperatures to catch up. Some wet
bulbing initially will also have an impact. So with all this in
mind, have a gradual south to north transition from snow/sleet to
freezing rain and then rain. Pretty much everyone will have the
chance to see at least some freezing rain, so anticipate winter
weather headlines will be needed. Could even get some quick
accumulations of snow and sleet across the northern half of the
CWA before the freezing rain. Will continue mention in the HWO.

Temperatures will warm pretty quickly Saturday, with a transition
to all rain. Wintry precip will hang on the longest across the
eastern slopes where cold air damming will linger under SE flow
until Saturday afternoon.

A cold front will surge through Saturday night with rain. Have
high POPs transitioning across the forecast area from west to east.
Cold air begins to filter in behind the front, which should change
the rain back to snow. Some snow accumulations are possible across
much of the forecast area Sunday before the moisture thins out and
snow showers taper off from west to east through the afternoon.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 1200 PM Wednesday...

The last of the MVFR stratocu was breaking up early this
afternoon.

After the brief afternoon interlude of VFR flight conditions, a
cold front crossing this evening will bring the return of MVFR
stratocu. This will be brief out across the lowlands, or not even
occur at all along the Ohio River. Snow showers are possible in
the mountains overnight, with flurries over the lowlands, mainly
east of the Ohio River, in the arriving arctic air.

Snow showers, flurries and clouds will break up Friday morning as
very dry air moves in.

Light and variable surface winds this afternoon will strengthen
and become gusty from the west to northwest overnight and remain
so on Friday, as the arctic air moves in. Moderate west flow aloft
will veer to moderate northwest tonight and remain so on Friday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Timing of MVFR ceiling may vary into Friday
morning, with brief IFR ceilings possible in the mountains
tonight. Visibilities may be lower and more persistent in the
mountains tonight into Friday morning. Gusty winds will vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EST 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    L    H    H    H    H    H    H    H    M    H    L
HTS CONSISTENCY  M    H    H    H    H    H    H    H    M    H    H    M
BKW CONSISTENCY  M    M    M    M    H    H    H    H    H    M    M    L
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    M

AFTER 18Z THURSDAY...
IFR possible in mixed wintry precipitation Friday night into Saturday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/JW/MZ
NEAR TERM...TRM/JW
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...TRM
Hazardous weather outlook, Dec 14, 3:30 AM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
330 AM EST WED DEC 14 2016

WVZ523-526-150830-
NORTHWEST POCAHONTAS-SOUTHEAST RANDOLPH-
330 AM EST WED DEC 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW TEMPERATURES AND GUSTY WINDS MAY COMBINE TO PRODUCE DANGEROUS
WIND CHILL VALUES THURSDAY THROUGH FRIDAY MORNING. A WIND CHILL
ADVISORY MAY BE NEEDED.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE FRIDAY NIGHT INTO
SATURDAY. THIS COULD INCLUDE PERIODS OF SNOW...SLEET...AND
FREEZING RAIN. WINTER WEATHER HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-150830-
PERRY-
330 AM EST WED DEC 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

LOW TEMPERATURES AND SOME WIND MAY COMBINE TO PRODUCE LOW WIND
CHILL VALUES LATE TONIGHT. A WIND CHILL ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW TEMPERATURES AND SOME WIND MAY COMBINE TO PRODUCE LOW WIND
CHILL VALUES THURSDAY MORNING. A WIND CHILL ADVISORY MAY BE
NEEDED.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE FRIDAY NIGHT INTO
SATURDAY. THIS COULD INCLUDE PERIODS OF SNOW...SLEET...AND
FREEZING RAIN. WINTER WEATHER HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ067-075-076-083>087-VAZ003-004-WVZ005>011-013>020-
024>034-039-040-515>522-524-525-150830-
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR-
NORTHWEST RALEIGH-SOUTHEAST RALEIGH-NORTHWEST FAYETTE-
SOUTHEAST FAYETTE-NORTHWEST NICHOLAS-SOUTHEAST NICHOLAS-
NORTHWEST WEBSTER-SOUTHEAST WEBSTER-SOUTHEAST POCAHONTAS-
NORTHWEST RANDOLPH-
330 AM EST WED DEC 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL
WEST VIRGINIA...NORTHEAST WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHEAST WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE FRIDAY NIGHT INTO
SATURDAY. THIS COULD INCLUDE PERIODS OF SNOW...SLEET...AND
FREEZING RAIN. WINTER WEATHER HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

16

In the hours before

Local storm report, Dec 14, 11:37 AM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1137 AM EST WED DEC 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 NW NEW LEXINGTON      39.73N  82.22W
12/14/2016  M4.0 INCH        PERRY              OH   CO-OP OBSERVER

            COOP OBSERVER REPORTS 4 INCHES OF SNOWFALL AND SNOW
            DEPTH OVER THE PAST 24 HOURS.

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER RLX1601367

COOPER

Nearby

Wind Chill Advisories in West Virginia, 2016Wind Chill Advisories in Ohio, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.